I was just prescribed topiramate for migraines. I’m supposed to take 25mg every night for a week and then go up to twice a day. I read up on the side effects and a few of the forums here and now I’m a little worried. I’m still in school right now and I’m worried that this medicine might affect my grades. How badly is the concentration and memory loss issue? Do you think I would have this problem with such a low dosage?
Well the issue is that they will probably continue to increase it until it stops the headaches. Topamax has a nickname. dopamax. It seems though that some people view some of the side effects more tolerable than others. But yeah my experience and my cousins experience is that it makes you have brain fog. But every treatment is going to have side effects so you will have to decide which is tolerable. I tried Topamax and Effexor xr and had bad effects from both. I just started Botox and it’s been working and the side effects are minimal. As in I can’t lift my eyebrows. Lol. But in the grand scheme of things that’s not as bad as Topamax and Effexor.
- Topiramate Information for Consumers
- Topiramate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topiramate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Oct 2010 • 2 answers
Updated 21 Apr 2013 • 2 answers
Updated 8 Sep 2016 • 3 answers
Updated 3 Aug 2015 • 2 answers
Updated 13 Jan 2016 • 1 answer